Alert archive / California / Flash Flood Watches in 2016

Flash Flood Watch 3, NWS San Francisco Bay Area, CA

January 16, 2016Marin County, Napa County, Sonoma County, California

NWS San Francisco Bay Area, CA issued this flash flood watch at Jan 16, 2016, 1:47 PM PST for Marin County, Napa County, Sonoma County, California. It took effect at Jan 17, 2016, 4:00 AM PST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2016, 1:47 PM PST (21:47 UTC)
In effect from
Jan 17, 2016, 4:00 AM PST
Expired
Jan 18, 2016, 2:52 AM PST
In force
23 hr
Issued by
NWS San Francisco Bay Area, CA
Flood severity
None

Counties Marin County, CA, Napa County, CA, Sonoma County, CA

The radar

The Sacramento radar (KDAX), 88 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2016-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2016-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

557 
WGUS66 KMTR 162147
FFAMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
147 PM PST SAT JAN 16 2016

CAZ505>507-170500-
/O.NEW.KMTR.FF.A.0003.160117T1200Z-160118T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
147 PM PST SAT JAN 16 2016

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CALIFORNIA...INCLUDING THE 
  FOLLOWING AREAS...COASTAL NORTH BAY...INCLUDING POINT REYES 
  NATIONAL SEASHORE...NORTH BAY INTERIOR VALLEYS AND NORTH BAY 
  MOUNTAINS. 

* FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT

* WIDESPREAD MODERATE TO HEAVY RAINFALL IS EXPECTED OVER MUCH OF
  THE NORTH BAY FROM LATE TONIGHT THROUGH EARLY MONDAY MORNING.
  TOTAL RAINFALL AMOUNTS DURING THIS PERIOD WILL RANGE FROM 1.50"
  TO 2.50" OVER COASTAL AND VALLEY LOCATION WITH 2.25" TO 3.50"
  POSSIBLE IN THE COASTAL RANGES AND HIGHER ELEVATIONS.

* COASTAL MOUNTAIN RANGES IN THE NORTH BAY MAY EXPERIENCE
  LOCALIZED DEBRIS FLOWS...ROCKFALLS AND MUD SLIDES FROM INTENSE
  PERIODS OF RAINFALL. OTHER LOW LYING LOCATIONS...BOTH ALONG THE
  COAST AND INLAND...MAY EXPERIENCE PONDING AND FLOODING FROM
  SMALL CREEKS RISING AND FROM INTENSE BURSTS OF RAINFALL ON
  SATURATED SOILS OR OVERWHELMED STORM DRAINS. PARTICULAR AREAS OF
  CONCERN FOR FLOODING INCLUDE THE LAGUNA DE SANTA
  ROSA...PETALUMA...STEMPLE CREEK...ESTERO AMERICANO AND SALMON
  CREEKS...INCLUDING THE VALLEY FORD...BLOOMFIELD AND BODEGA
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
405 
WGUS66 KMTR 170455
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
855 PM PST SAT JAN 16 2016

CAZ505>507-171400-
/O.CON.KMTR.FF.A.0003.160117T1200Z-160118T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
855 PM PST SAT JAN 16 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 AM PST SUNDAY
THROUGH LATE SUNDAY NIGHT FOR THE NORTH BAY COUNTIES OF
SONOMA...MARIN AND NAPA...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS... 
  COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE... 
  NORTH BAY INTERIOR VALLEYS AND NORTH BAY MOUNTAINS. 

* FROM 4 AM PST SUNDAY THROUGH LATE SUNDAY NIGHT

* WIDESPREAD MODERATE TO HEAVY RAINFALL IS EXPECTED OVER THE NORTH
  BAY FROM LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. TOTAL
  RAINFALL AMOUNTS DURING THIS PERIOD WILL RANGE FROM 1.50" TO
  2.50" ACROSS COASTAL AND VALLEY LOCATIONS WITH 2.50" TO 5.00"
  POSSIBLE IN THE HILLS. THE HEAVIEST RAIN TOTALS ARE EXPECTED IN
  THE COASTAL MOUNTAIN RANGES.

* COASTAL MOUNTAIN RANGES IN THE NORTH BAY MAY EXPERIENCE
  LOCALIZED DEBRIS FLOWS...ROCKFALLS AND MUD SLIDES FROM INTENSE
  PERIODS OF RAINFALL. LOW LYING LOCATIONS...BOTH ALONG THE COAST
  AND INLAND...MAY EXPERIENCE PONDING AND FLOODING FROM SMALL
  CREEKS RISING OUT OF THEIR BANKS. ALSO...FLOODING MAY OCCUR
  FROM INTENSE BURSTS OF RAINFALL ON SATURATED SOILS OR
  OVERWHELMED STORM DRAINS. PARTICULAR AREAS OF CONCERN FOR
  FLOODING INCLUDE THE LAGUNA DE SANTA ROSA...PETALUMA...STEMPLE
  CREEK...ESTERO AMERICANO AND SALMON CREEKS...INCLUDING THE
  VALLEY FORD...BLOOMFIELD AND BODEGA AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
NEVER DRIVE ACROSS FLOODED ROADWAYS. TURN AROUND...DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
215 
WGUS66 KMTR 171252
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
452 AM PST SUN JAN 17 2016

CAZ505>507-180200-
/O.CON.KMTR.FF.A.0003.000000T0000Z-160118T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
452 AM PST SUN JAN 17 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT
FOR THE NORTH BAY COUNTIES OF SONOMA...MARIN AND NAPA...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS... 
  COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE... 
  NORTH BAY INTERIOR VALLEYS AND NORTH BAY MOUNTAINS. 

* THROUGH LATE TONIGHT

* WIDESPREAD MODERATE TO HEAVY RAINFALL IS EXPECTED OVER THE NORTH
  BAY THROUGH SUNDAY NIGHT. TOTAL RAINFALL AMOUNTS DURING THIS
  PERIOD WILL RANGE FROM 1.50" TO 2.50" ACROSS COASTAL AND VALLEY
  LOCATIONS WITH 2 TO 4 INCHES EXPECTED IN THE HILLS. THE
  HEAVIEST RAIN TOTALS ARE EXPECTED IN THE COASTAL MOUNTAIN
  RANGES.

* COASTAL MOUNTAIN RANGES IN THE NORTH BAY MAY EXPERIENCE 
  LOCALIZED DEBRIS FLOWS...ROCKFALLS AND MUD SLIDES FROM INTENSE 
  PERIODS OF RAINFALL. LOW LYING LOCATIONS...BOTH ALONG THE 
  COAST AND INLAND...MAY EXPERIENCE PONDING AND FLOODING FROM 
  SMALL CREEKS RISING OUT OF THEIR BANKS. ALSO...FLOODING MAY 
  OCCUR FROM INTENSE BURSTS OF RAINFALL ON SATURATED SOILS OR 
  FROM OVERWHELMED STORM DRAINS. PARTICULAR AREAS OF CONCERN FOR 
  FLOODING INCLUDE THE LAGUNA DE SANTA ROSA...PETALUMA...STEMPLE 
  CREEK...ESTERO AMERICANO AND SALMON CREEKS...INCLUDING THE 
  VALLEY FORD...BLOOMFIELD AND BODEGA AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
NEVER DRIVE ACROSS FLOODED ROADWAYS. TURN AROUND...DON'T DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
956 
WGUS66 KMTR 180156
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
556 PM PST SUN JAN 17 2016

CAZ505>507-181200-
/O.CON.KMTR.FF.A.0003.000000T0000Z-160118T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
556 PM PST SUN JAN 17 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS... 
  COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE... 
  NORTH BAY INTERIOR VALLEYS AND NORTH BAY MOUNTAINS. 

* UNTIL 4 AM PST MONDAY

* WIDESPREAD MODERATE TO HEAVY RAINFALL IS EXPECTED OVER THE NORTH
  BAY THROUGH EARLY MONDAY MORNING. TOTAL RAINFALL AMOUNTS DURING
  THIS PERIOD WILL RANGE FROM 1.50" TO 2.50" ACROSS COASTAL AND
  VALLEY LOCATIONS WITH 2 TO 4 INCHES EXPECTED IN THE HILLS. THE
  HEAVIEST RAINFALL TOTALS ARE EXPECTED IN THE COASTAL MOUNTAIN
  RANGES.

* COASTAL MOUNTAIN RANGES IN THE NORTH BAY MAY EXPERIENCE 
  LOCALIZED DEBRIS FLOWS...ROCKFALLS AND MUD SLIDES FROM INTENSE 
  PERIODS OF RAINFALL. LOW LYING LOCATIONS...BOTH ALONG THE 
  COAST AND INLAND...MAY EXPERIENCE PONDING AND FLOODING FROM 
  SMALL CREEKS RISING OUT OF THEIR BANKS. ALSO...FLOODING MAY 
  OCCUR FROM INTENSE BURSTS OF RAINFALL ON SATURATED SOILS OR 
  FROM OVERWHELMED STORM DRAINS. PARTICULAR AREAS OF CONCERN FOR 
  FLOODING INCLUDE THE LAGUNA DE SANTA ROSA...PETALUMA...STEMPLE 
  CREEK...ESTERO AMERICANO AND SALMON CREEKS...INCLUDING THE 
  VALLEY FORD...BLOOMFIELD AND BODEGA AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
NEVER DRIVE ACROSS FLOODED ROADWAYS. TURN AROUND...DON'T DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
420 
WGUS66 KMTR 181052
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
252 AM PST MON JAN 18 2016

...FLASH FLOOD WATCH HAS BEEN CANCELLED...

CAZ505>507-181200-
/O.CAN.KMTR.FF.A.0003.000000T0000Z-160118T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
252 AM PST MON JAN 18 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE NORTH BAY COUNTIES HAS BEEN
CANCELLED. THE HEAVY RAIN THAT FELL LAST NIGHT HAS SHIFTED
SOUTHWARD. STREAMS AND CREEKS ARE STILL RISING IN RESPONSE TO LAST
NIGHTS RAIN. HOWEVER...WITH THE MAIN RAIN NOW OVER THE THREAT FOR
FLASH FLOODING HAS ENDED FOR TODAY.

ANOTHER STORM IS FORECAST TO ARRIVE TUESDAY BRINGING ANOTHER ROUND
OF MODERATE RAINFALL TO THE NORTH BAY.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Jan 16, 9:53 AM PST, 3 hours 54 minutes earlier.

Area forecast discussion, Jan 16, 9:53 AM PST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
953 AM PST SAT JAN 16 2016

.SYNOPSIS...A WEAK WEATHER SYSTEM WILL RESULT IN ISOLATED TO
SCATTERED SHOWERS THROUGH THIS AFTERNOON AND POTENTIALLY
LINGERING INTO THE EVENING. A STRONGER SYSTEM WILL THEN SWEEP
THROUGH THE REGION FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...RESULTING IN WIDESPREAD RAINFALL...HEAVY AT TIMES AND
LOCALLY GUSTY WINDS. ADDITION STORM SYSTEMS ARE SET TO IMPACT THE
REGION THROUGH NEXT WEEK.

&&

.DISCUSSION...AS OF 09:30 AM PST SATURDAY...ISOLATED TO SCATTERED
SHOWERS PERSIST THIS MORNING AS A MOIST FLOW CONTINUES TO ADVECT
INLAND OVER THE REGION. KMUX RADAR IS OVERSHOOTING MUCH OF THIS
PRECIPITATION, YET SURFACE OBSERVATIONS SHOW RAINFALL RATES OF A
FEW HUNDREDTHS OF AN INCH PER HOUR IN MANY LOCATIONS, ESPECIALLY
ACROSS THE NORTH BAY. IN ADDITION, THE LATEST SHORT-RANGE MODELS
SUGGEST ANOTHER WEAK SHORT-WAVE WILL APPROACH FROM THE WEST LATER
TODAY AND CONTINUE THE POSSIBILITY OF SHOWERS LINGERING THROUGH
MUCH OF THE AFTERNOON. HAVE MADE A FEW ADJUSTMENTS TO THE FORECAST
TO INCREASE CHANCES OF PRECIPITATION INTO THE AFTERNOON AND
EVENING. OVERALL, ADDITIONAL RAINFALL THROUGH THIS EVENING SHOULD
REMAIN LIGHT IN MOST LOCATIONS. AFTER A BRIEF LULL IN
PRECIPITATION TONIGHT, OUR NEXT SYSTEM REMAINS ON TAP TO BRING
WIDESPREAD RAINFALL (LOCALLY HEAVY AT TIMES) AND GUSTY WINDS FROM
SUNDAY AFTERNOON INTO MONDAY MORNING.

&&

.PREV DISCUSSION...AS OF 3:10 AM PST SATURDAY...RADAR CURRENTLY
SHOWS THAT THE MAIN AREA OF RAIN HAS NOW PASSED INTO THE SOUTHERN
THIRD OF THE DISTRICT...FROM SOUTHERN SANTA CRUZ COUNTY SOUTH
THROUGH MONTEREY AND SAN BENITO COUNTIES. A SECONDARY RAN BAND IS
CURRENTLY MOVING ACROSS SONOMA AND NORTHERN NAPA COUNTIES. SO FAR
THIS RAIN HAS TOTALED UP TO OVER A HALF INCH IN THE NORTH BAY...TO
AROUND 1/4 TO 1/3 INCH ACROSS THE REST OF THE SAN FRANCISCO BAY
AREA. EXPECT THE REMAINDER OF THE DISTRICT TO RECEIVE FROM A
QUARTER TO A HALF INCH AS THIS MOVES THROUGH. RAINFALL WILL LIKELY
TAPER OFF AROUND SUNRISE...BUT THEN PICK UP A FEW HOURS LATER AS
THE TRAILING COLD FRONT APPROACHES THE COAST. THE COLD FRONT
APPEARS TO BE QUITE WEAK AND IT EXPECTED TO WEAKEN FURTHER AS IT
MOVES ONSHORE ON SATURDAY MORNING. RESIDUAL SHOWERS COULD PERSIST
THROUGH THE DAY.

THE NEXT SYSTEM...THE STRONGEST/WETTEST ANTICIPATED OVER THE NEXT
SEVEN DAYS...WILL BEGIN TO SPREAD RAIN INTO THE NORTH BAY BY LATE
TONIGHT. HOWEVER...THE BULK OF THE HEAVIER RAIN WILL REMAIN TO THE
NORTH OF OUR FORECAST AREA THROUGH MIDDAY SUNDAY. BY SUNDAY
AFTERNOON THE RAIN BAND WILL BEGIN TO SAG SOUTH...WITH RAINFALL
EXPECTED TO INTENSIFY IN THE NORTH BAY BY MID AFTERNOON. MODERATE
TO LOCALLY HEAVY RAIN IS THEN EXPECTED TO GRADUALLY MOVE SOUTH
ACROSS THE REMAINDER OF OUR FORECAST AREA FROM LATE SUNDAY
AFTERNOON THROUGH MONDAY MORNING. AS PERIODS OF LOCALLY HEAVY RAIN
ARE POSSIBLE...LOCAL URBAN FLOODING IS POSSIBLE OF LOW-LYING OR
POORLY DRAINED AREAS FROM SUNDAY EVENING THROUGH MONDAY MORNING.
SHOWERS SHOULD TAPER OFF BY MIDDAY MONDAY...EXCEPT ACROSS
PORTIONS OF MONTEREY AND SAN BENITO COUNTIES WHICH COULD SEE
RESIDUAL SHOWERS PERSISTING INTO THE AFTERNOON. RAIN TOTALS WITH
THE SUNDAY/MONDAY SYSTEM ARE STILL EXPECTED TO RANGE FROM 0.5-1.5"
AT LOWER ELEVATIONS AND FROM 1.5-3" IN THE HILLS.

ANOTHER SLUG OF MOISTURE IS FORECAST TO AFFECT THE AREA ON
TUESDAY WITH RAIN SPREADING FROM NORTH TO SOUTH THROUGH TUESDAY
EVENING. WEDNESDAY SHOULD BE MOSTLY DRY. THEN ANOTHER SYSTEM WILL
BRING RAIN TO THE NORTH BAY BEGINNING ON THURSDAY...THEN WORK
SOUTH THROUGH THE REST OF THE DISTRICT ON FRIDAY WHEN AN UPPER
LEVEL TROUGH MOVES THROUGH.

&&

.AVIATION...AS OF 9:50 AM PST SATURDAY...FOR 18Z TAFS. DREARY
WEATHER EXPECTED THROUGH THE TAF PERIOD FOR MOST LOCATIONS AS A
PAIR OF FRONTAL SYSTEMS TRAVERSE THROUGH THE AREA. ISOLATED
LINGERING SHOWERS FROM THE FIRST OF THESE SYSTEMS WILL IMPACT
THE AREA THROUGH THE NEXT SEVERAL AREAS. A MIXED BAG OF CLOUDS
FROM IFR TO VFR WILL BE POSSIBLE TODAY DEPENDING ON LOCATION. CIGS
WILL PREDOMINATELY BE MVFR WITH LOCALIZED IFR IN THE NORTH BAY AND
INTERMITTENT VFR IN THE MONTEREY BAY AND EXTREME SOUTH AND EAST
BAY. WINDS WILL PREDOMINATELY BE SOUTHEAST 10KT OR LESS. WINDS
JUST ABOVE THE SURFACE ARE 10 TO 15KT AND OCCASIONALLY MIXING DOWN
TO THE SURFACE AS SEEN AT KSFO EARLIER THIS MORNING. A SECOND
BOUNDARY WILL PASS ENTER THE REGION AROUND 00Z MON... AND IS
BEYOND THE TAF PERIOD.

VICINITY OF KSFO...MVFR THROUGH THE FORECAST PERIOD. VCSH THROUGH
THE FORECAST PERIOD. SOUTH TO SOUTHEAST WINDS THROUGH THE
FORECAST PERIOD.  NEXT ROUND OF STEADY RAIN BEGINS 00-03Z MON.

SFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...MVFR TO VFR CIGS. LIGHT SOUTHEAST
WINDS THROUGH THE PERIOD. NEXT ROUND OF STEADY RAIN BEGINS 03-06Z
MON.

&&

.MARINE...AS OF 09:30 AM PST SATURDAY...SOUTHERLY WINDS WILL
INCREASE ONCE AGAIN TONIGHT AS THE NEXT IN A SERIES OF FRONTAL
SYSTEMS APPROACHES THE REGION. THE STRONGEST WINDS WILL BE OVER
THE NORTHERN OUTER WATERS. A LARGE LONG PERIOD SWELL WILL MOVE
INTO THE FORECAST AREA THIS AFTERNOON AND PERSIST THROUGH THE
HOLIDAY WEEKEND BEFORE EASING EARLY NEXT WEEK.

&&

.BEACHES...AS OF 10:00 AM PST SATURDAY... AN APPROACHING WEST
SWELL WILL BRING HAZARDOUS CONDITIONS TO REGIONAL BEACHES FROM
SATURDAY AFTERNOON INTO MONDAY. VERY LONG PERIOD FORERUNNER WAVES
HAVE BEGUN TO MIX INTO THE CURRENT WAVE SETS AT THE COASTLINE
THIS MORNING... AND WILL CONTINUE TO BUILD THROUGH THE DAY. WEST
SWELLS WILL STEADILY INCREASE TO 16 TO 20 FEET WITH A PERIOD OF 18
TO 21 SECONDS THROUGH SATURDAY AFTERNOON AND OVERNIGHT TONIGHT.
WAVES WILL BE LARGEST ON SUNDAY...ESPECIALLY SUNDAY MORNING.
EXTREME WAVE RUN UP IS EXPECTED WITH THIS SWELL AS LONG LULLS IN
BETWEEN WAVE SETS WILL INCREASE RISK OF DEADLY RIP
CURRENTS...LARGE SNEAKER WAVES... AND THE LIKELIHOOD OF BEING
WASHED INTO SEA BY A WAVE. SMALL VESSELS ALONG THE IMMEDIATE COAST
MAY ALSO BE PUSHED INTO COASTAL ROCKS. DURING HIGH TIDE... COASTAL
INUNDATION MAY CUT OFF ACCESS TO SOME BEACHES AND OUTCROPPINGS.
THE LARGE WAVES WILL GRADUALLY TAPER OFF EARLY NEXT WEEK.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...HIGH SURF WARNING...ENTIRE COAST
             SCA...ROUGH BAR ADVISORY FOR SF BAR

&&

PUBLIC FORECAST: RGASS/SIMS
AVIATION: DRP
MARINE: DRP
BEACHES: DRP

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA
Hazardous weather outlook, Jan 16, 4:00 AM PST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
400 AM PST SAT JAN 16 2016

CAZ006-505>513-516>518-528>530-171300-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
400 AM PST SAT JAN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
A HIGH SURF WARNING IS IN EFFECT FOR ALL COASTAL AREAS BEGINNING
AT 7 AM. ...SEE WHUS46 KMTR SFOCFWMTR FOR MORE INFORMATION...

OTHERWISE...SHOWERS WILL CONTINUE THIS MORNING. STEADY RAIN WILL
BEGIN TONIGHT IN THE NORTH BAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE HIGH SURF WARNING WILL CONTINUE THROUGH 9 PM SUNDAY.

A MODERATE SYSTEM WILL MOVE THROUGH SUNDAY NIGHT INTO MONDAY.
RAINFALL COULD BE MODERATE TO HEAVY AT TIMES LEADING TO MINOR
HYDRO ISSUES. SMALL STREAMS COULD SEE RAPID RISES. ADDITIONAL
RAINFALL IS POSSIBLE THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 2:16 AM PSTSmall Craft AdvisoryMTR49 hr

Nearby

Flash Flood Watches in California, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.